Doctors here answered taking 2g/day paracetamol for 18 days can't cause liver failure. Why eyes & skin yellow & I am unwell? LFT normal except ALT 67.

Alert- Para.>3 gms/d. Fulminant hepatic failure has been a well documented consequence of paracetamol overdose since its introduction, while short and long term use has been associated with elevation of liver enzymes, ALT in particular as a surrogate marker of liver injury is problematic as this enzyme fluctuates throughout the day in healthy individuals, in relation to exercise, concurrent intake of vitamins .
What's the bilirubin. When your liver function tests were taken, chances are your bilirubin was checked. If it's up, and that's why you're yellow, seek a cause. I wouldn't be surprised if you have mild Gilbert's and get jaundiced following viral illnesses or times when you may not be eating all that well. It's no big deal. Otherwise, seek the cause of your jaundice if it persists.
Ask the Drs. Exactly why did you take this med for 18 days? Various possible causes. "LFT normal except ALT" implies that bilirubin is normal. If bilirubin is normal you do not have jaundice. Are you SURE your sclerae [eyes] are yellow? Ask why ALT 67. Did you have a brief episode of liver malfunction which is now in recovery? Are you sick in any way? Were you sick? Ask your Drs to explain.

Related Questions

Taken paracetamol 2g/day for 15 day up to 31.08.16. LFT normal except ALT 67 on 02.09.16. Now skin & eyes are yellow. Can it cause liver failure now?

The dosage. you indicate (500mgm 4x/day) would NOT generally cause LIVER failure...Sounds like you have HEPATITIS and this would include MANY possibilities including the most common HEPATITIS A.....IT IS TIME TO CUNSULT with YOUR HEALTHCARE PROVIDER! Hope this helps/Good Luck Dr Z. Read more...
See a GI ASAP - w/u. In your presenting hx there no evidence of jaundice on liver profile,. , High ALT possibly from Para. It is thought for Paracetemol to be safe in doses, up to 4 g per day in healthy adults. without underlying liver disease or ETOH ingestion, where dose >3 gms/Day, may be toxic.
Now you notice skin and eyes are yellow, Have you seen a MD ?.. It is important that you see a GI for Diagnostic w/u. Read more...